Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Rheum Dis. 2011 Dec;18(4):320-323. Korean. Case Report. https://doi.org/10.4078/jrd.2011.18.4.320
Kim IT , Park HB , Lee SH , Hyun YK , Kim YJ , Lee YW , Song JS , Choi ST .
Department of Internal Medicine, Kwandong University College of Medicine, Goyang, Korea.
Department of Internal Medicine, Chung-Ang University College of Medicine, Seoul, Korea. beconst@cau.ac.kr
Abstract

One of the severe adverse reactions to anti-tumor necrosis factor (TNF)-alpha therapy is the reactivation of tuberculosis. We present a case of tuberculous peritonitis in a 57-year-old woman with rheumatoid arthritis (RA) that appeared during treatment with infliximab. Confirming a diagnosis of tuberculous peritonitis is difficult and can be delayed because of the nonspecific symptoms, the rarity of the disease and the low detection rate of mycobacteria in ascites fluid. This case illustrates that prompt anti-tuberculous therapy is needed for suspected cases of tuberculous peritonitis in RA patients treated with infliximab.

Copyright © 2019. Korean Association of Medical Journal Editors.